Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Banach algebras which are not Wedderburnian


Author: Bertram Yood
Journal: Proc. Amer. Math. Soc. 118 (1993), 1125-1130
MSC: Primary 46H10
MathSciNet review: 1150660
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ be a Banach algebra with radical $ R$. In 1951 Feldman exhibited an example in which it is impossible to find a closed subalgebra $ K$ of $ A$ such that $ A = K \oplus R$. We provide other examples. Feldman's algebra is commutative, but these examples are, in general, not commutative.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46H10

Retrieve articles in all journals with MSC: 46H10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1150660-1
PII: S 0002-9939(1993)1150660-1
Article copyright: © Copyright 1993 American Mathematical Society